• Chemo cough?

    Asked by HearMeRoar on Monday, May 20, 2013

    Chemo cough?

    Is this a real thing? I had taxotere on 5.10 for the first time and developed a cough on the 5th day. No other symptoms and it is mostly at night.

    10 Answers from the Community

    10 answers
    • goldenlady921's Avatar
      goldenlady921

      Hi HearMeRoar,

      I developed a cough with taxotere and ended up with some lung scarring. I had to take steroids for a couple months and also see a pulmonologist. You need to call you onc and let them know about the cough just in case there is more going on. Praying for you

      about 4 years ago
    • JennyMiller's Avatar
      JennyMiller

      I had a constant cough with my first sessions which was AC. It went away and I did not have it with the following 4 Taxol sessions. We are all so different in the side effects that we get. Just keep your Oncologist informed and hang in there. It will soon be all behind you and you will be able to live your life again. I wish you the best.

      about 4 years ago
    • DorothyV's Avatar
      DorothyV

      I had a "chemo cough" too. Talk to your oncologist about it. They should be able to recommend something.

      about 4 years ago
    • MarianneT's Avatar
      MarianneT

      I got it also from taxol. It effected my asthma so badly that it took 10 weeks of steroids, inhalers, nasal sprays to get under control. I went to my oncologist, primary care and pulmonologist until I was comfortable it was only the asthma. I am still having some trouble 2 years out ...it just seems to have made my asthma a bit worse.

      about 4 years ago
    • SusanK's Avatar
      SusanK

      Yes, it is real. I had it, too. I thought it was a sinus thing but never had a sinus headache with it. I took cough syrup at night as that is when it flared up. It stopped soon after I ended my chemo. Another nagging side effect....

      about 4 years ago
    • CAL's Avatar
      CAL

      Your question is another reminder of how individualized the response to chemotherapy can be. I had 4 doses of Taxotere and did end up with a respiratory infection after the second dose but it resolved by the next treatment with no long term respiratory effects. I had a lot of other side effects from taxotere which I am still dealing with 5 months out. Goldenlady921's advice to call your onc is good advice to heed even if it seems like you have new symptoms/different symptoms weekly. It is hard to sort out what is going on between the chemo and the meds to help avoid the side effects of the chemo and your body working to heal itself.

      about 4 years ago
    • CAL's Avatar
      CAL

      Your question is another reminder of how individualized the response to chemotherapy can be. I had 4 doses of Taxotere and did end up with a respiratory infection after the second dose but it resolved by the next treatment with no long term respiratory effects. I had a lot of other side effects from taxotere which I am still dealing with 5 months out. Goldenlady921's advice to call your onc is good advice to heed even if it seems like you have new symptoms/different symptoms weekly. It is hard to sort out what is going on between the chemo and the meds to help avoid the side effects of the chemo and your body working to heal itself.

      about 4 years ago
    • jad's Avatar
      jad

      I experienced a mild cough. And I guess it gradually disappeared after chemo because I completely forgot about it until your question brought it to mind. It's completely gone....out of sight - out of mind, I guess. I did mention it to the oncologist when I was experiencing it. I guess since it was so mild, nothing needed to be done.

      about 4 years ago
    • Nanajudy's Avatar
      Nanajudy

      My cough started the day after my first treatment. Dry and I fEel like my throat is closing.
      My onc is aware and were watching...oh the FUN !!! All part of the deal.

      about 4 years ago
    • Grandy's Avatar
      Grandy

      my nose ran a LOT! that same drainage could be causing you to cough.

      about 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more invasive (infiltrating) ductal carcinoma questions.  Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.